Volume 25, issue 5 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 28
Issue 3, 1005–1499
Issue 2, 497–1003
Issue 1, 1–496

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
The geometry of groups containing almost normal subgroups

Alexander Margolis

Geometry & Topology 25 (2021) 2405–2468
Bibliography
1 J W Anderson, J Aramayona, K J Shackleton, Free subgroups of surface mapping class groups, Conform. Geom. Dyn. 11 (2007) 44 MR2295997
2 V V Belyaev, Inert subgroups in infinite simple groups, Sibirsk. Mat. Zh. 34 (1993) 17 MR1248784
3 M Bestvina, M Feighn, Bounding the complexity of simplicial group actions on trees, Invent. Math. 103 (1991) 449 MR1091614
4 A Beurling, L Ahlfors, The boundary correspondence under quasiconformal mappings, Acta Math. 96 (1956) 125 MR86869
5 B H Bowditch, Splittings of finitely generated groups over two-ended subgroups, Trans. Amer. Math. Soc. 354 (2002) 1049 MR1867372
6 B H Bowditch, Stacks of hyperbolic spaces and ends of 3–manifolds, from: "Geometry and topology down under" (editors C D Hodgson, W H Jaco, M G Scharlemann, S Tillmann), Contemp. Math. 597, Amer. Math. Soc. (2013) 65 MR3186670
7 K S Brown, Finiteness properties of groups, J. Pure Appl. Algebra 44 (1987) 45 MR885095
8 M Burger, S Mozes, Finitely presented simple groups and products of trees, C. R. Acad. Sci. Paris Sér. I Math. 324 (1997) 747 MR1446574
9 G Conner, M Mihalik, Commensurated subgroups and ends of groups, J. Group Theory 16 (2013) 107 MR3008315
10 C Druţu, M Kapovich, Geometric group theory, 63, Amer. Math. Soc. (2018) MR3753580
11 M J Dunwoody, The accessibility of finitely presented groups, Invent. Math. 81 (1985) 449 MR807066
12 M J Dunwoody, M A Roller, Splitting groups over polycyclic-by-finite subgroups, Bull. Lond. Math. Soc. 25 (1993) 29 MR1190360
13 A Eskin, D Fisher, K Whyte, Coarse differentiation of quasi-isometries, I : Spaces not quasi-isometric to Cayley graphs, Ann. of Math. 176 (2012) 221 MR2925383
14 B Farb, D Margalit, A primer on mapping class groups, 49, Princeton Univ. Press (2012) MR2850125
15 B Farb, L Mosher, A rigidity theorem for the solvable Baumslag–Solitar groups, Invent. Math. 131 (1998) 419 MR1608595
16 B Farb, L Mosher, Quasi-isometric rigidity for the solvable Baumslag–Solitar groups, II, Invent. Math. 137 (1999) 613 MR1709862
17 B Farb, L Mosher, On the asymptotic geometry of abelian-by-cyclic groups, Acta Math. 184 (2000) 145 MR1768110
18 B Farb, L Mosher, Convex cocompact subgroups of mapping class groups, Geom. Topol. 6 (2002) 91 MR1914566
19 B Farb, L Mosher, The geometry of surface-by-free groups, Geom. Funct. Anal. 12 (2002) 915 MR1937831
20 B Farb, R Schwartz, The large-scale geometry of Hilbert modular groups, J. Differential Geom. 44 (1996) 435 MR1431001
21 R Frigerio, J F Lafont, A Sisto, Rigidity of high dimensional graph manifolds, 372, Soc. Math. France (2015) MR3444648
22 R Geoghegan, Topological methods in group theory, 243, Springer (2008) MR2365352
23 H Hopf, Enden offener Räume und unendliche diskontinuierliche Gruppen, Comment. Math. Helv. 16 (1944) 81 MR10267
24 J Huang, T Prytuła, Commensurators of abelian subgroups in CAT(0) groups, Math. Z. 296 (2020) 79 MR4140732
25 N V Ivanov, Subgroups of Teichmüller modular groups, 115, Amer. Math. Soc. (1992) MR1195787
26 M Kapovich, B Kleiner, Coarse Alexander duality and duality groups, J. Differential Geom. 69 (2005) 279 MR2168506
27 M Kapovich, B Kleiner, B Leeb, Quasi-isometries and the de Rham decomposition, Topology 37 (1998) 1193 MR1632904
28 T Koberda, Right-angled Artin groups and a generalized isomorphism problem for finitely generated subgroups of mapping class groups, Geom. Funct. Anal. 22 (2012) 1541 MR3000498
29 B Krön, R G Möller, Analogues of Cayley graphs for topological groups, Math. Z. 258 (2008) 637 MR2369049
30 P H Kropholler, A generalization of the Lyndon–Hochschild–Serre spectral sequence with applications to group cohomology and decompositions of groups, J. Group Theory 9 (2006) 1 MR2195835
31 P H Kropholler, M A Roller, Relative ends and duality groups, J. Pure Appl. Algebra 61 (1989) 197 MR1025923
32 I J Leary, A Minasyan, Commensurating HNN extensions : nonpositive curvature and biautomaticity, Geom. Topol. 25 (2021) 1819 MR4286364
33 A J Margolis, Quasi-isometry invariance of group splittings over coarse Poincaré duality groups, Proc. Lond. Math. Soc. 116 (2018) 1406 MR3816385
34 J D McCarthy, Normalizers and centralizers of pseudo-Anosov mapping classes, preprint (1994)
35 M Mj, P Sardar, A combination theorem for metric bundles, Geom. Funct. Anal. 22 (2012) 1636 MR3000500
36 L Mosher, Fiber respecting quasi-isometries of surface group extensions, preprint (2003) arXiv:math/0308067
37 L Mosher, Stable Teichmüller quasigeodesics and ending laminations, Geom. Topol. 7 (2003) 33 MR1988281
38 L Mosher, Homology and dynamics in quasi-isometric rigidity of once-punctured mapping class groups, from: "Geometric and cohomological methods in group theory" (editors M R Bridson, P H Kropholler, I J Leary), Lond. Math. Soc. Lect. Note Ser. 358, Cambridge Univ. Press (2009) 225 MR2605178
39 L Mosher, M Sageev, K Whyte, Quasi-actions on trees, I : Bounded valence, Ann. of Math. 158 (2003) 115 MR1998479
40 L Mosher, M Sageev, K Whyte, Quasi-actions on trees, II : Finite depth Bass–Serre trees, 1008, Amer. Math. Soc. (2011) MR2867450
41 P Papasoglu, Quasi-isometry invariance of group splittings, Ann. of Math. 161 (2005) 759 MR2153400
42 P Papasoglu, Group splittings and asymptotic topology, J. Reine Angew. Math. 602 (2007) 1 MR2300450
43 P Papasoglu, K Whyte, Quasi-isometries between groups with infinitely many ends, Comment. Math. Helv. 77 (2002) 133 MR1898396
44 F Paulin, Un groupe hyperbolique est déterminé par son bord, J. Lond. Math. Soc. 54 (1996) 50 MR1395067
45 J Roe, Coarse cohomology and index theory on complete Riemannian manifolds, 497, Amer. Math. Soc. (1993) MR1147350
46 J Roe, Lectures on coarse geometry, 31, Amer. Math. Soc. (2003) MR2007488
47 R E Schwartz, The quasi-isometry classification of rank one lattices, Inst. Hautes Études Sci. Publ. Math. 82 (1995) 133 MR1383215
48 P Scott, Ends of pairs of groups, J. Pure Appl. Algebra 11 (1977) 179 MR487104
49 Y Shalom, G A Willis, Commensurated subgroups of arithmetic groups, totally disconnected groups and adelic rigidity, Geom. Funct. Anal. 23 (2013) 1631 MR3102914
50 D M Vavrichek, The quasi-isometry invariance of commensurizer subgroups, Groups Geom. Dyn. 7 (2013) 205 MR3019080
51 K Whyte, The large scale geometry of the higher Baumslag–Solitar groups, Geom. Funct. Anal. 11 (2001) 1327 MR1878322
52 K Whyte, Coarse bundles, preprint (2010) arXiv:1006.3347